Hail, Berkshire
- When
- June 6, 11:55 AM EST to 11:58 AM EST
- Where
- Berkshire County, 0.69 mi S of Hancock
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.540, -73.320
Nickel size hail was reported in Hancock during a thunderstorm.
A low pressure system moved eastward across New York State, paralleling Interstate 90, into New England on Sunday, June 6th. The air mass ahead of the system's cold front was warm and unstable.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A low pressure system moved eastward across New York State, paralleling Interstate 90, into New England on Sunday, June 6th. The air mass ahead of the system's cold front was warm and unstable. Thunderstorms preceded and accompanied the cold front as it moved across the area during the late morning through the mid afternoon hours across the Berkshires.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 6, 9:30 AM EST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1030 AM EDT SUN JUN 6 2010 .SYNOPSIS... LOW PRESSURE MOVING EAST FROM OHIO WILL QUICKLY TRACK EAST VERY CLOSE TO THE NEW YORK STATE THRUWAY. THIS LOW WILL BE OFF THE COAST OF MAINE BY THIS EVENING. A SOAKING RAIN WILL FALL NORTH OF THE CAPITAL DISTRICT...AND SHOWERS ALONG WITH THUNDERSTORMS FROM THE CAPITAL SOUTHWARD. SOME OF THE THUNDERSTORMS MIGHT GET ROBUST WITH GUSTY WINDS AND TORRENTIAL RAINFALL. MUCH COOLER AIR WILL BE USHERED IN BEHIND THE STORM TO START OFF THE WORKWEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1000 AM... ...MODERATE RISK HAS BEEN ISSUED FOR THE SOUTHERN 1/3RD OF THE CWA FROM SPC... A FEW TORNADO AND SEVERE THUNDERSTORM WARNINGS HAVE BEEN ISSUED WITHIN TORNADO WATCH #271. IMPRESSIVE RADAR SIGNATURES FOR THIS TIME OF THE MORNING ACROSS THE SOUTHERN TIER OF NY WHERE INSTABILITY PARAMETERS ARE NOT TOO HIGH...WHICH LEADS TOWARD THE LOW-CAPE/HIGH-SHEAR ENVIRONMENT. RUC13 NOW SUGGESTS THIS SURFACE LOW OVER THE FINGER LAKES WILL DEEPEN A LITTLE FURTHER AND TRACK ALONG OR JUST NORTH OF THE MOHAWK VALLEY. SBCAPES CLIMB IN EXCESS OF 1K J/KG WITH UP TO 3 J/KG FOR PORTIONS OF DUTCHESS AND LITCHFIELD COUNTIES. COMBINE THAT WITH EFFECTIVE SHEAR OF NEAR 60KTS PROVIDES RATHER ALARMING VALUES OF EHI WITH VALUES BETWEEN 4-7 M2/S2. WITH LOCAL TERRAIN EFFECTS...THE POTENTIAL FOR A TORNADO APPEARS TO BE INCREASING ACROSS THE SOUTHERN PORTIONS OF THE CWA AS WE WILL CONTINUE TO COLLABORATE WITH SPC FOR UPCOMING WATCHES. SEEMS THE INSTABILITY AXIS WILL MAKE INTO THE IMMEDIATE CAPITAL REGION BUT THIS IS LIKELY AS FAR NORTH THIS WILL GET. GRIDS/HWO HAVE BEEN UPDATED AS WE MONITOR UPSTREAM TRENDS CLOSELY. AS OF 400 AM...A SHIELD OF RAIN WAS RAPIDLY EXPANDING EASTWARD FROM WESTERN AND CENTRAL NEW YORK...FASTER THAN ANY MODEL...EVEN THE GFS WHICH HAS BEEN THE QUICKEST. SOME LIGHTNING CLOUD TO GROUND LIGHTNING STRIKES BUT MAINLY OVER SOUTHWESTERN NEW YORK. RAINFALL RATES IN SOME CASES WERE QUITE IMPRESSIVE...APPROACHING HALF AN INCH PER HOUR. FINALLY...THE 00Z GFS/NAM/CANADIAN GEM AND ECMWF HAVE HONED IN ON THE TRACK OF A DEEPENING CYCLONE...WITH ALL OF THEM TRACKING THE STORM CLOSE TO THE I-90 CORRIDOR...AND OFF TO OUR EAST BY LATER IN THE DAY. THERE ARE STILL TIMING DIFFERENCES WITH THE GFS THE FASTEST...AND THE NAM THE SLOWEST. HOWEVER...THESE DIFFERENCE ARE SOMEWHAT SUBTLE. ALL MODELS INDICATE THAT BY THE TIME WE REACH THE BEST HEATING OF THE DAY...THE POTENTIALLY DANGEROUS WARM AIR SECTOR WILL BE TO OUR EAST...POSSIBLY SPARING MOST IF NOT ALL OF OUR REGION FROM THE WORST SEVERE POTENTIAL WITH THIS SYSTEM. THAT IS NOT TO SAY WE ARE COMPLETELY OUT OF THE WOODS AS THE RISK OF SEVERE WEATHER IS SLIGHT...AT LEAST TO THE CAPITAL DISTRICT THIS MORNING...AND UP TO SOUTHERN VERMONT FOR THE EARLY PORTION OF THE AFTERNOON. THESE AREAS...ESPECIALLY SOUTH ALBANY COULD BRIEFLY ENTER INTO THE WARM SECTOR...WITH SBCAPES OF AT LEAST 500-1000 J/KG...AND EXTREME SHEAR VALUES. THIS STILL COULD LEAD TO SEVERE THUNDERSTORMS...AND WITH THE SHEAR PERHAPS STILL RAISE THE CHANCES FOR SUPERCELLULAR DEVELOPMENT. HOWEVER...MITIGATING FACTORS INCLUDE AGAIN THE FACT THAT MOST OF THE AREA WILL BE CUT OFF FROM THE WARM AIR SECTOR BY MID AFTERNOON. ALSO...IN OUR REGION...OUR "BEST" SUPERCELL OUTBREAKS USUALLY TAKE PLACE WHEN THE TRACK OF THE SURFACE CYCLONE TRACKS WELL NORTH OF THE MOHAWK VALLEY...MORE LIKE IN THE SAINT LAWRENCE VALLEY. NEVERTHELESS...WE WILL CONTINUE TO MONITOR THE SITUATION AND COORDINATE WITH SPC REGARDING ANY POTENTIAL WATCH BOXES. THE BIGGER PROBLEM WITH THIS SYSTEM MIGHT JUST BE EXCESSIVE RAINFALL. A SWITCH FROM THIS TIME LAST NIGHT (ANY MANY EARLIER RUNS) IS THAT THE HEAVIEST RAINFALL LOOKS TO FALL NORTH OF THE CAPITAL DISTRICT (AS OPPOSED TO SOUTH WHERE MOST MODELS HAD IT BEFORE). BASED ON RADAR TRENDS...IT NOW APPEARS THE HEAVIEST RAINFALL SHOULD FALL JUST NORTH ALTHOUGH THERE ARE PLENTY OF IMPRESSIVE ECHOES HUGGING THE NY/PA BORDER...LIFTING EAST NORTHEAST. WE WILL FURTHER DISCUSS POTENTIAL HYDRO PROBLEMS IN OUR HYDROLOGY SECTION. TEMPERATURES TODAY WILL BE TRICKY TO FORECAST BASED ON HOW RAIN AND CLOUDS PERSISTS. THERE IS EVEN A CHANCE FOR A BREAKS OF SUNSHINE LATE IN THE DAY...BUT THEY SHOULD BE FAR AND FEW BETWEEN (BEST CHANCES IN OUR SW ZONES). WITH THE PRESUMED TRACK NEAR THE I-90 CORRIDOR...HIGH TEMPS WILL VARY QUITE A BIT...REMAINING IN THE 50S NORTH OF ALBANY...WHILE APPROACHING OR EVEN EXCEEDING 80 (WITH MODERATE HUMIDITY) IN OUR SOUTHERN ZONES. LOCALLY...WE ARE FORECASTING HIGH TEMPS 70-75. KEEP IN MIND EVEN A 50 MILE SHIFT IN THE TRACK COULD CHANGE THESE TEMPS AS HIGH AS 10 DEGS (MUCH LIKE A WINTER STORM WOULD). && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... BY TONIGHT...THE STORM WILL BE PUSHING OFF THE GULF OF MAINE...AND COOLER AIR WILL WRAP IN BEHIND IT. H850 TEMPS OFF ALL MODELS ARE MORE CONSISTENT THAN BEFORE...WITH ALL OF THEM DROPPING THEM TO ABOUT +6C LOCALLY BY MONDAY MORNING. A GUSTY NORTHWEST BREEZE WILL ACCOMPANY THE COOL DOWN...ALLOWING AIR CONDITIONERS A MUCH NEEDED REST AS WE HEAD INTO THE BULK OF THE SUMMER SEASON. BY DAYBREAK MONDAY...EXPECT TEMPS TO TUMBLE TO 45-50 MOST VALLEY LOCATIONS...40-45 HIGHER TERRAIN. WENT THE USUAL MET/MAV BLEND. CLOUDS WILL SLOWLY DISSIPATE OVERNIGHT. HOWEVER...WITH A STEEP LOW LEVEL LAPSE RATE AND CYCLONIC FLOW TOMORROW...SCT TO BKN CU SHOULD FORM BY AFTERNOON...ESPECIALLY OVER THE HIGHER TERRAIN. SOME OF THESE MIGHT GROW TALL ENOUGH TO REAP A FEW LIGHT SHOWERS OVER THE HIGHER TERRAIN. WILL CONTINUE THE SLIGHT CHANCE IDEA THERE. NOTHING MORE THAN A SPRINKLE OR TWO EXPECTED IN THE VALLEYS...SO NO POPS THERE. WITH H850 TEMPS EXPECTED TO HOOVER AROUND +6C ON MONDAY...WE THOUGHT THE MAV NOS WERE A BIT TOO HIGH. WENT WITH THE COOLER MET NOS. THESE MIGHT PROVE TOO HIGH BUT DID NOT FEEL CONFIDENT ENOUGH TO UNDERCUT THESE QUITE YET. EITHER WAY...TEMPS WILL BE BELOW NORMAL FOR EARLY JUNE. LOOK FOR HIGH TEMPS 70-75 VALLEY LOCATIONS...ONLY 60S ACROSS THE HIGHER TERRAIN...WITH FEW OF THE HIGHER AND NORTHERN SPOTS HOLDING IN THE MID AND UPPER 50S. SIMILAR WEATHER CONTINUES ON TUESDAY AS A BROAD TROUGH BECOMES BRIEFLY ANCHORED OVER THE NORTHEAST CONUS. AN UPPER LEVEL DISTURBANCE MIGHT AGAIN BE ENOUGH TO TRIGGER A FEW SHOWERS OVER THE HIGHER TERRAIN TUESDAY AFTERNOON...WITH NOTHING MORE THAN SPRINKLES AND SCT TO PERHAPS BKN CU IN VALLEY LOCATIONS. TEMPS LOOK SIMILAR TO MONDAY. HIGH PRESSURE LOOKS TO CREST OVER THE REGION TUESDAY NIGHT WITH TEMPS DIPPING DOWN INTO THE 40S MOST PLACES...AND EVEN INTO THE MID 30S IN SHELTERED MOUNTAIN VALLEYS (MAINLY THE DACKS AND GREENS). THERE COULD BE SOME FROST IN THESE AREAS BUT TOO EARLY TO INCLUDE IN OUR HWO JUST YET. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... HIGH PRESSURE MIGHT HOLD ITS GROUND LONG ENOUGH TO BRING A DRY DAY WEDNESDAY AHEAD OF THE NEXT LOW PRESSURE ATTEMPTING TO BRING CLOUDS AND PERHAPS A FEW LIGHT SHOWERS BY DAY/S END. IT WILL BE A CLOSE CALL AND WE DO HAVE LOW POPS IN (30) FOR THE AFTERNOON. WITH THE INCREASE IN CLOUDS...TEMPS WILL REMAIN SLIGHTLY BELOW NORMAL...GENERALLY 70-75 VALLEYS/65-70 HIGHER TERRAIN. BY WEDNESDAY NIGHT...A LOW PRESSURE AND ITS ASSOCIATED WARM FRONT WILL LIKELY APPROACH WITH SOME RAIN. BOTH THE GFS AND ECMWF WERE NOW FAIRLY SIMILAR WITH THIS FEATURE...TRACKING IT OFF LONG ISLAND BY THURSDAY. WITH THIS TRACK...NORTHERN AREAS MIGHT MISS A BIT OF THE RAINFALL...BUT AT THIS POINT...IT IS TOO EARLY TO ATTEMPT TO DELINEATE WHAT AREA RECEIVES THE MOST RAINFALL. MOST OF THE RAIN LOOKS TO BE OUT OF THE REGION ON THURSDAY. ONE MORE SURGE OF CANADIAN AIR SHOULD KEEP TEMPS AT SIMILAR LEVELS COMPARED TO MON THROUGH WED. AS WE HEAD INTO THE END OF THE WEEK...THE ECMWF NOW IS FOLLOWING THE TREND OF THE GFS...BUILDING A RIDGE BACK INTO THE NORTHEASTERN CONUS. FRIDAY LOOKS TO BE THE TRANSITIONAL DAY WITH A WARM FRONT POSSIBLY BRINGING SOME SHOWERS OR EVEN A THUNDERSTORM FOLLOWED BY A POSSIBLE INCREASE IN HEAT AND HUMIDITY AS WE HEAD INTO THE WEEKEND. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... WITH THE SURFACE LOW FORECAST TO MOVE ALMOST DUE EAST ACROSS THE MIDDLE OF THE FORECAST...THE KGFL/KALB/KPOU TAF SITES WILL FEATURE SIGNIFICANTLY DIFFERENT AVIATION WEATHER. KGFL IS FORECAST TO REMAIN TO THE NORTH OF THE SURFACE LOW WITH PRIMARILY OVERUNNING NEARLY CONTINUOUS SHOWERS/RAIN INTO EARLY THIS AFTERNOON. EASTERLY SURFACE WINDS WILL BECOME NORTHERLY THIS MORNING...THEN SHIFT TO NORTH-NORTHWEST AROUND 18Z AFTER THE LOW PASSES TO THE EAST. OCCASIONAL MVFR CONDITIONS THROUGH 15Z...WITH MVFR VSBYS AND IFR CIGS BETWEEN 15Z AND 18Z WITH CB ALSO INCLUDED IN CASE ANY CONVECTION DEVELOPS AS FAR NORTH AS KGFL. AFTER 18Z...MVFR CIGS WILL PERSIST IN THE NORTHWEST FLOW...BUT SHOWERS WILL BE SCATTERED SO HAVE ONLY FCST VCSH AND CB IN THE TAF THROUGH 22Z...THEN VFR CONDITIONS AND A DRY FORECAST AFTER 22Z. AT KALB EXPECT WIDESPREAD SHOWERS WILL CONTINUE THIS MORNING... POSSIBLY BECOMING LESS NUMEROUS LATE THIS MORNING. OCCASIONAL MVFR CONDITIONS THROUGH 15Z...THEN CONTINUOUS MVFR CONDITIONS AFTER 15Z WITH THE CB QUALIFIER. THERE IS A BETTER CHANCE OF CONVECTION AT KALB THAN AT KGFL. SURFACE WINDS WILL BE SOUTH TO SOUTHEAST...THEN SOUTH TO SOUTHWEST AFTER 15Z...AND NORTHWEST AFTER THE COLD FRONT PASSES AROUND 18Z. AFTER 18Z...VFR CONDITIONS WILL RETURN IN THE NORTHWEST FLOW...BUT SHOWERS STILL POSSIBLE SO HAVE KEPT VCSH AND CB IN THE TAF THROUGH 22Z...THEN VFR AND A DRY FORECAST AFTER 22Z. AT KPOU...WITH THE SURFACE LOW LIKELY TO PASS TO THE NORTH...THE PERIOD OF OVERUNNING SHOWERS WILL BE BRIEF...GENERALLY THROUGH 14Z WITH OCCASIONAL MVFR CONDITIONS DURING THAT PERIOD. CONVECTION IS ALSO LIKELY SO HAVE INCLUDED A TEMPO GROUP FOR TSRA BETWEEN 12Z AND 14Z. BY 14Z EXPECT KPOU TO BE IN THE WARM SECTOR WITH A SOUTHWEST FLOW AND THE WIDESPREAD SHOWERS WILL HAVE BECOME MORE SCATTERED...SO HAVE FORECAST VFR CONDITIONS AFTER 14Z...WITH VCSH AND THE CB QUALIFIER...UNTIL THE COLD FRONT PASSES AROUND 19Z. AFTER 19Z...VFR CONDITIONS IN THE NORTHWEST FLOW...BUT SHOWERS STILL POSSIBLE SO HAVE KEPT VCSH AND CB IN THE TAF THROUGH 23Z...THEN VFR AND A DRY FORECAST AFTER 23Z. OUTLOOK... MON-WED...VFR...WITH MVFR/IFR PSBL IN RADIATION FOG EACH NITE. WED NITE-THU...MAINLY VFR...CHC MVFR IN -SHRA. && .FIRE WEATHER... WET FLAG CONDITIONS FOR MOST TODAY...ESPECIALLY FROM ALBANY NORTH WHERE MORE THAN AN INCH OF RAIN SHOULD FALL...MAINLY BEFORE NOON. THE PRECIPITATION WILL BE MORE SHOWERY SOUTH BUT EVEN HERE MOST PLACES SHOULD RECEIVE AT LEAST A QUARTER OF AN INCH...IF NOT LOCALLY A LOT MORE. RH VALUES WILL REMAIN ELEVATED TODAY. A SOUTH WIND 5 TO 15 MPH FROM ALBANY SOUTH WILL TURN TO THE NORTHWEST BY THE AFTERNOON. NORTH OF THE MOHAWK RIVER...THE WIND WILL BE MORE NORTHEASTERLY (ON THE NORTH SIDE OF A WARM FRONT) BUT TURNING TO THE NORTHWEST AS WELL DURING THE AFTERNOON AS LOW PRESSURE MOVES ON BY. A NORTHWEST BREEZE WILL LIKELY BE PRESENT IN MOST AREAS ALL NIGHT (AT LEAST 5 MPH). THE BREEZE WILL CONTINUE NORTHWEST ON MONDAY AND EVEN TUESDAY...10 TO 20 MPH...WITH SOME HIGHER GUSTS. RH VALUES WILL DROP MUCH LOWER BOTH AFTERNOON DAYS...INTO THE 30S. THERE COULD BE A LIGHT SHOWER IN THE MOUNTAINS...BUT THE VALLEYS SHOULD REMAIN DRY. A BREEZE MIGHT LIMIT DEW FORMATION AGAIN ON MONDAY NIGHT...EXCEPT IN SHELTERED VALLEYS. && .HYDROLOGY... IT APPEARS THAT THE A SOAKING RAIN WILL IMPACT MUCH OF THE REGION...ESPECIALLY NORTH OF THE CAPITAL DISTRICT THIS MORNING. EVEN SOUTH...WHILE THE PRECIPITATION IS BIT MORE SHOWERY...RAINFALL COULD STILL LOCALLY EXCEED AN INCH. FURTHER NORTH...FROM THE CAPITAL DISTRICT NORTHWARD...LOOK FOR A GENERAL ONE TO TWO INCHES OF RAIN...WITH PERHAPS LOCALLY MORE IN EMBEDDED THUNDERSTORMS. THE BULK OF THE RAIN WILL FALL BY NOON...TAPERING TO SCATTERED SHOWERS FROM WEST TO EAST. AT TIMES...THE RAIN MIGHT AT RATES APPROACHING HALF AN INCH AN HOUR AT TIMES THIS MORNING. THE RAIN WILL PRODUCE PONDING ON MANY ROADWAYS AND AREAS OF POOR DRAINAGE. SHARP RISES TO NEAR BANKFULL COULD HAPPEN ON STREAMS...ESPECIALLY NORTH OF ALBANY. THERE COULD BE SIGNIFICANT WITHIN BANK RISES ON SOME RIVERS AND STREAMS...ESPECIALLY THE MOHAWK BASIN BUT IT IS UNLIKELY ANY WOULD REACH FLOOD STAGE. MAINLY DRY WEATHER IS EXPECTED FOR THE BEGINNING OF THE NEW WEEK AS HIGH PRESSURE BUILDS INTO THE REGION WITH COOLER AND DRIER AIR. STREAMS AND RIVERS WILL RECEDE BACK TO NORMAL. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER AND LAKE LEVELS... PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...BGM/HWJIV SHORT TERM...HWJIV LONG TERM...HWJIV AVIATION...GJM FIRE WEATHER...HWJIV HYDROLOGY...HWJIV/RCK WWW.WEATHER.GOV/ALBANY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1116 AM EDT SUN JUN 6 2010 CTZ001-013-MAZ001-025-NYZ041-043-047>054-058>061-063>066-084- VTZ013>015-071200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1116 AM EDT SUN JUN 6 2010 ...TORNADO WATCH 272 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SCHOHARIE VALLEY...CAPITAL REGION...SARATOGA REGION...MID HUDSON VALLEY...TACONICS...BERKSHIRES...SOUTHERN VERMONT AND NORTHWEST CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH UNTIL 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ032-033-038>040-042-082-083-071200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN WARREN-NORTHERN FULTON-SOUTHEAST WARREN- 1116 AM EDT SUN JUN 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MOHAWK VALLEY AND ADIRONDACKS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE MAIN HAZARD WILL BE FROM DAMAGING WIND GUSTS TO 60 MPH ACCOMPANIED BY HEAVY RAINFALL WHICH COULD PRODUCE LOCALIZED PONDING ON ROADWAYS AND WITHIN AREAS OF POOR DRAINAGE. A STRONG STORM SYSTEM WILL TRACK ACROSS CENTRAL NEW YORK TODAY AND INTO NEW ENGLAND THIS EVENING. ITS ASSOCIATED FRONTAL BOUNDARIES ALONG WITH AMPLE MOISTURE AND STRONG WINDS ALOFT WILL ASSIST WITH THUNDERSTORM DEVELOPMENT FROM LATE THIS MORNING THROUGH THE AFTERNOON HOURS. THUNDERSTORMS WILL TRACK TO THE EAST NORTHEAST BETWEEN 50 AND 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1220 PM EDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM TSTM WND DMG 5 WNW ALBANY 42.69N 73.86W
06/06/2010 ALBANY NY AMATEUR RADIO
MULTIPLE TREES DOWN.
&&
BGMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1246 PM EDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM TSTM WND GST EAST GREENBUSH 42.59N 73.70W
06/06/2010 E60 MPH RENSSELAER NY FIRE DEPT/RESCUE
1 TREE DOWN.
&&
BGMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1247 PM EDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM HAIL EAST GREENBUSH 42.59N 73.70W
06/06/2010 E0.88 INCH RENSSELAER NY FIRE DEPT/RESCUE
&&
BGMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1255 PM EDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM TSTM WND DMG GILBOA 42.40N 74.40W
06/06/2010 SCHOHARIE NY EMERGENCY MNGR
1 TREE DOWN.
&&
BGMThe Albany radar (KENX), 61 km away, was scanning. The volume nearest the first event began at 16:53 UTC.
2 thunderstorm wind, 1 hail, 1 lightning. Local standard time, as filed.
Nickel size hail was reported in Hancock during a thunderstorm.
Lightning struck a house and damaged a tree in Hancock during a thunderstorm.
A tree, along with wires were reported down on Route 43 in Hancock due to strong thunderstorm winds. An estimated wind gust of 60 miles per hour was also reported.
A tree was reported down at the intersection of Barbour Street and Phelps Avenue in North Adams due to strong thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2010Every state in 2010This day in weather historyWarnings in Massachusetts, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229829, 229830, 229833, 229831.